MAUDE Adverse Event Report: PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH

PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH
Model Number 606-S252
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Patient age, gender, weight and medical history are unknown.The device has been received for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during treatment of a basilar apex aneurysm, the physician had difficulty positioning the pulserider (201d/w308607), and during removal, it did not pull back into the 021¿ prowler select plus microcatheter (606s252/ 17676317) and both devices were removed.The neck width was 7.92mm, parent vessel diameter was 3.04mm, and implant arch width was 10 t.The prowler select plus had been advanced through the 5f chapereon 90cm guide catheter into the right vertebral artery and the pulserider was positioned into the basilar artery at the neck of the aneurysm.The device was re-positioned and pulled back into the prowler select plus twice.The decision was made to remove the device and use another pulserider shape; however, the physician had trouble pulling the device back into the catheter entirely.The pulserider and microcatheter were both removed without incident or need for intervention.The target vessel was moderately tortuous.The devices had been prepped and used as per the instruction for use (ifu).There had been no resistance between the pulserider and prowler during advancement and the device had not been torqued against resistance.A constant flush had been maintained through the microcatheter.The patient was discharged.It was reported that the devices would be returned for analysis.
 
Additional Manufacturer Narrative
(b)(4).As reported by a healthcare professional, during treatment of a basilar apex aneurysm, the physician had difficulty positioning the pulserider (201d/w308607), and during removal, it did not pull back into the 021¿ prowler select plus microcatheter (606s252/17676317) and both devices were removed.The neck width was 7.92mm, parent vessel diameter was 3.04mm, and implant arch width was 10 t.The prowler select plus had been advanced through the 5f chapereon 90cm guide catheter into the right vertebral artery and the pulserider was positioned into the basilar artery at the neck of the aneurysm.The device was re-positioned and pulled back into the prowler select plus twice.The decision was made to remove the device and use another pulserider shape; however, the physician had trouble pulling the device back into the catheter entirely.The pulserider and microcatheter were both removed without incident or need for intervention.The target vessel was moderately tortuous.The devices had been prepped and used as per the instruction for use (ifu).There had been no resistance between the pulserider and prowler during advancement and the device had not been torqued against resistance.A constant flush had been maintained through the microcatheter.The patient was discharged.It was reported that the devices would be returned for analysis.A non-sterile prowler select plus 150/15cm was received coiled inside of a pouch.Inside of it was found stuck a pulserider device.The received microcatheter was inspected and it was found compressed at 1 and 3cm from the distal end.The received microcatheter was inspected under microscope and it was found compressed.An x-ray was performed on the received device and a pulserider device can be observed stuck in the compressed section noted on the received microcatheter.The id from the microcatheter was measured and was found within specification (hub id.021¿ specification:.021¿ minimum, distal id.021¿ specification:.021¿ minimum).The functional analysis cannot be performed since the stuck device cannot be removed from the microcatheter.During the review of the lot 17676317 it was noted that 5 units were rejected due to the defect ¿scrunch¿ and they could be related to the reported complaint.However, the dhr review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The resistance was confirmed and appears to have been related to the compressed section noted on the received device.The cause of the compressed condition was apparently caused by applying excessive force on the catheter, but it could not be conclusively determined.Additionally, inspections are in place that prevents this kind of failure from leaving the facility.Procedural factors and handling process may contribute to the failure as reported.There are no current safety signals identified related to the reported events based on review of complaint histories for the devices.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PROWLER SELECT PLUS 150/15CM
Common Device Name
CATHETER, CONTINOUS FLUSH
MDR Report Key7052693
Report Number3008264254-2017-00501
Device Sequence Number19077058
Product Code KRA
UDI-Device Identifier10886704028819
UDI-Public(01)10886704028819(17)200331(10)17676317
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number606-S252
Device Catalogue Number606S252
Device Lot Number17676317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1